MAUDE Adverse Event Report: ARTHROCARE CORP. ELIMINATOR ICW; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

ARTHROCARE CORP. ELIMINATOR ICW; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Model Number AC1345-01
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/06/2018
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that anterior and posterior sites were made for lens placement and instrumentation, first, for intraarticular vision; synovectomy was performed with shaver and biceps tenotomy with basket clamp.A partial remodeling was performed, and cauterization of vessels with the eliminator 90° system (radiofrequency) was performed, but this was broken in the handle (distal part).It was necessary to change the device for another unit.The broken devices was not forced or introduced through the site or for the coagulation of vessels.A backup device was available to complete the procedure with no delay or patient injuries.
 
Additional Manufacturer Narrative
The device, intended for use in treatment, was returned for evaluation.There is a relationship between the device and the reported event.Visual inspection under magnification shows minimal electrode wear with a trace amount of tissue and discoloration present.The handle is cracked open near the bushing.There are no manufacturing abnormalities visually observed with the remaining components of the device.Due to the nature of the event and damage the device sustained, a functional evaluation is not required.Visual observation confirmed the complaint and the root cause was more than likely associated from the device coming into contact with another hard object which could cause this type of failure.There were no indications during manufacturing record review that would suggest that the device did not meet product specifications upon release into distribution.
 
Additional Manufacturer Narrative
The device, used in treatment, was not returned for evaluation.A relationship, if any, between the subject device and the reported event could not be determined since the product was not returned for evaluation.Visual inspection and functional testing could not be performed because the device in question was not returned for evaluation.Thus, the complaint could not be verified, nor could a root cause be determined with confidence.If the product associated with this event is returned at a future date, this evaluation will be reopened for investigation.Factors not associated with the manufacture or design of the device which could result in damage to the tip could be the device coming into abrupt contact with a hard (metallic) object, improper insertion or removal from an apparatus, use at a higher than recommended set point or excessive force applied to the tip can also lead to unintended detachment.There were no indications during manufacturing record review that would suggest that the device did not meet product specifications upon release into distribution.

Brand Name
ELIMINATOR ICW
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
ARTHROCARE CORP.
7000 w. william cannon
austin TX 78735
MDR Report Key7910810
Report Number3006524618-2018-00501
Device Sequence Number1798017
Product Code GEI
UDI-Device Identifier00817470001860
UDI-Public(01)00817470001860(17)210105(10)2009094
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
K033584
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/18/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/05/2021
Device Model NumberAC1345-01
Device Catalogue NumberAC1345-01
Device Lot Number2009094
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/02/2018
Initial Date Received by Manufacturer 09/06/2018
Supplement Date Received by Manufacturer10/23/2018
12/17/2018
Initial Report FDA Received Date09/26/2018
Supplement Report FDA Received Date10/25/2018
12/18/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1